Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 366, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 20, 1998, 1:55 PM CDT for Coffee County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 1998, 1:55 PM CDT (18:55 UTC)
- Expired
- Jul 20, 1998, 2:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Coffee County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3140 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 987 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
508 WUUS1 KBNA 201857 RRA SVRBNA TNC031-201930- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 155 PM CDT MON JUL 20 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN COFFEE COUNTY IN MIDDLE TENNESSEE * UNTIL 230 PM CDT * AT 154 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES NORTHWEST OF MANCHESTER OR 3 MILES NORTHEAST OF BEECH GROVE MOVING SOUTH AT 5 MPH. * SEVERE THUNDERSTORM WILL BE NEAR... BEECH GROVE AT 200 PM CDT NOAH AT 210 PM CDT DAMAGING WINDS AND HEAVY RAIN ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS WSS/MAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 9:40 AM CDT, 4 hours 15 minutes earlier.
Area forecast discussion, Jul 20, 9:40 AM CDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 940 AM CDT MON JUL 20 1998 00Z MDL RUNS DID NOT HANDL DECAYG MCS OVR ERN KY VERY WELL. OUTFLOW HAS PUSHED WWD INTO NE MID TN. WITH LOW LVL WLY FLOW FEEDG MSTR INTO BNDRY ...AND AMS VERY BOUYANT...WL SEE SCT CNVCTN FIRE THIS AFTN. THUS SUGGEST 50% POP FOR NE MID TN AND CHC POP FOR THE RMNDR OF NRN MID TN. AS FAR AS SRN MID TN...30% FOR SRN PLATEAU MAY BE PRUDENT WHILE SLGT CHC SHOULD BE SlUFFICIENT FOR REST FOR COLUMBIA/LAWRENCEBURG VCNTY. TEMPS APPR TO BE IN LINE XCPT FOR NE MID TN WHERE CLDS/TSTMS WL KEEP TEMPS IN THE UPR 80S/NR 90. 09
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 11:30 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 35 min |
| Jul 20, 11:48 AM CDT | Severe Thunderstorm Warning | OHX | Warren | 62 min |
| Jul 20, 12:43 PM CDT | Flash Flood Warning | OHX | Warren | 2 hr |
| Jul 20, 1:42 PM CDT | Severe Thunderstorm Warning | OHX | Marion | 48 min |
| Jul 20, 1:52 PM CDT | Flash Flood Warning | OHX | Marion | 2 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.